Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 16, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 26, 2007, 6:38 PM CDT for Potter County, Randall County, Texas. It was in force for 2 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2007, 6:38 PM CDT (23:38 UTC)
- Expired
- Jun 26, 2007, 8:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
Counties Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 18 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:40 PM CDT | FLASH FLOOD | Amarillo, TX | INTERSECTION OF EASTERN AND 17TH WATER CURB TO CURB AND IN THE YARD OF A RESIDENCE |
| Jun 26, 6:44 PM CDT | FLASH FLOOD | Amarillo, TX | ALL UNDERPASSES IN DOWNTOWN AMARILLO ARE FLOODED |
| Jun 26, 6:50 PM CDT | FLASH FLOOD | 4 Sw Amarillo, TX | 15 CARS STALLED AT THE INTERSECTION OF 45TH AND FULTON |
| Jun 26, 6:50 PM CDT | FLASH FLOOD | Amarillo, TX | 15 CARS STALLED AT THE INTERSECTION OF 45TH AND FULTON |
| Jun 26, 6:55 PM CDT | FLASH FLOOD | 6 W Amarillo, TX | CARS STALLED AT INTERSTATE 40 AND BELL ROAD UNDERPASS WITH FLOWING WATER CURB TO CURB. |
| Jun 26, 8:30 PM CDT | FLASH FLOOD | Palo Duro Canyon, TX | PALO DURO PARK LOW WATER CROSSINGS FLOODED WITH 2.5 FEET AT CROSSING 6...AND 3.5 FEET AT CROSSING 5 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2091 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 262340 FFWAMA TXC375-381-270145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 638 PM CDT TUE JUN 26 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN POTTER COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF AMARILLO... NORTHERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF CANYON... * UNTIL 845 PM CDT * AT 631 PM CDT...THE FLOODING WAS REPORTED ALONG NUMEROUS UNDERPASSES ALONG I-40 FROM A THUNDERSTORM OVER AMARILLO. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMARILLO...BUSHLAND...AND CANYON. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3544 10169 3543 10213 3492 10215 3492 10172 $$ HENNIG
2 follow-up statements
000 WGUS74 KAMA 270007 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 701 PM CDT TUE JUN 26 2007 TXC375-381-270145- POTTER TX-RANDALL TX- 701 PM CDT TUE JUN 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR NORTHERN RANDALL AND SOUTHERN POTTER COUNTIES... AT 656 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCAL EMERGENCY MANAGEMENT REPORTED NUMEROUS ROAD CLOSURES IN AMARILLO...ALONG WITH REPORTS OF WATER RISING IN THE STREETS OF CANYON. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUSHLAND...AMARILLO...AND CANYON. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3544 10169 3543 10213 3492 10215 3492 10172 $$ HENNIG
000 WGUS74 KAMA 270139 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 836 PM CDT TUE JUN 26 2007 TXC375-381-270146- POTTER TX-RANDALL TX- 836 PM CDT TUE JUN 26 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM CDT FOR NORTHERN RANDALL AND SOUTHERN POTTER COUNTIES... DESPITE ADDITIONAL LIGHT RAIN...THE HEAVY RAIN HAS MOVED SOUTH OF THE AREA AND ROADS ARE BEING REOPENED. HOWEVER MINOR FLOODING OF ROADS IS STILL POSSIBLE AND CAUTION IS STILL ADVISED. LAT...LON 3544 10169 3543 10213 3492 10215 3492 10172 $$ HENNIG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:18 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 26, 3:18 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 318 PM CDT TUE JUN 26 2007 .DISCUSSION... LOW LEVEL MOISTURE CONTINUES TO SURGE INTO THE PANHANDLES AS IS EVIDENCED BY INCREASING DEWPOINTS THIS AFTERNOON...SOMETHING WHICH DOES NOT HAPPEN AROUND THE HIGH PLAINS ALL THAT OFTEN. THUNDERSTORMS ARE DEVELOPING ALONG A MOISTURE AND HEATING AXIS WHICH IS ORIENTED PRETTY MUCH ALONG THE CAPROCK. RADAR IS INDICATING STRONG UPDRAFTS BUT WEAK WIND SHEAR LEADING TO VERTICAL PULSE TYPE CONVECTION. SOME OF THIS MAY GO SEVERE WITH HAIL AND STRONG WINDS BEING THE PRIMARY THREAT. A WBZ LEVEL OF 15KFT WILL MAKE IT DIFFICULT FOR HAIL TO BECOME TOO LARGE BUT STILL DEFINITELY POSSIBLE ABOVE SEVERE LEVELS WITH CAPE NEAR 3K. WV LOOPS SHOW MID LEVEL MOISTURE HAS FILLED IN FROM YESTERDAY ALLOWING THUNDERSTORMS TO DEVLOP IN NORTHEASTERN NEW MEXICO. MODELS INDICATE THE CONVECTION IN THE NORTHWESTERN CWA WILL COMBINE WITH THE NM CONVECTION TO FORM AN MCS...WHICH AIDED BY A FRONT IN SOUTHEASTERN COLORADO WILL PROPOGATE SOUTH ACROSS THE WESTERN AND CENTRAL PANHANDLES THROUGH THIS EVENING. OUTFLOW FROM THIS ACTIVITY WILL KEEP TEMPS DOWN TOMORROW BUT UPPER INSTABILITY FROM THE LOW TO OUR EAST WILL KEEP POPS IN THE FORECAST THROUGH THURSDAY NIGHT. THE EXTENDED FORECAST IS MADE DIFFICULT BY UNCERTAINTY IN THE LOCATION OF THE UPPER LOW OVER OKLAHOMA...BUT THERE IS SOME CONSENSUS THAT LOW LEVEL FLOW WILL REMAIN EASTERLY. THIS TYPE OF UPSLOPE FLOW SHOULD KEEP TEMPS FROM CLIMBING MUCH AND THUS UNDERCUT MEX HIGHS THE LAST SEVERAL DAYS OF THE FORECAST. HENNIG && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 65 83 63 85 61 / 50 30 20 30 20 BEAVER OK 68 85 63 90 63 / 50 30 30 30 20 BOISE CITY OK 64 84 63 87 60 / 50 20 20 20 20 BORGER TX 68 85 67 90 66 / 50 30 20 30 20 BOYS RANCH TX 68 88 65 90 64 / 50 20 20 20 20 CANYON TX 66 84 62 85 60 / 50 30 20 30 20 CLARENDON TX 67 83 63 85 64 / 50 40 30 30 30 DALHART TX 66 87 62 88 60 / 50 20 30 20 20 GUYMON OK 66 85 64 88 62 / 50 20 20 20 20 HEREFORD TX 66 84 62 86 60 / 50 30 20 20 20 LIPSCOMB TX 69 82 65 87 64 / 50 40 30 30 20 PAMPA TX 67 81 65 85 64 / 50 30 30 30 30 SHAMROCK TX 69 82 65 86 66 / 50 40 30 30 30 WELLINGTON TX 69 84 66 88 66 / 50 40 30 30 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 17/10
Hazardous weather outlook, Jun 26, 3:43 PM CDT, 2 hours 55 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 343 PM CDT TUE JUN 26 2007 OKZ001>003-TXZ001>020-271100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 343 PM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SEVERE THUNDERSTORM WATCH 452 IS IN EFFECT FOR THE CENTRAL AND WESTERN TEXAS AND OKLAHOMA PANHANDLES UNTIL 11 PM CDT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE PANHANDLES THROUGH TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE ACROSS THE CENTRAL AND WESTERN PANHANDLES WITH LARGE HAIL AND STRONG WINDS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY.WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT ONE OR TWO STORMS COULD REACH SEVERE LEVELS...PRODUCING HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGER AND SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE WESTERN HALF OF THE PANHANDLES. HENNIG
In the hours before
Local storm report, Jun 26, 6:05 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
605 PM CDT TUE JUN 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 7 E VEGA 35.25N 102.30W
06/26/2007 E0.75 INCH OLDHAM TX PUBLIC
&&
SDLocal storm report, Jun 26, 6:06 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
606 PM CDT TUE JUN 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 7 NW AMARILLO 35.27N 101.91W
06/26/2007 E0.88 INCH POTTER TX TRAINED SPOTTER
NEAR LOOP 335 AND TASCOSA ROAD
&&
CKLocal storm report, Jun 26, 6:19 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
619 PM CDT TUE JUN 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 5 SW AMARILLO 35.15N 101.88W
06/26/2007 E0.88 INCH RANDALL TX PUBLIC
REPORTS FROM 45TH AND BELL...45TH AND COULTER AREA.
REPORTS RELAYED BY MEDIA.
&&
SDLocal storm report, Jun 26, 6:24 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
624 PM CDT TUE JUN 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 15 N HEREFORD 35.04N 102.40W
06/26/2007 E0.88 INCH DEAF SMITH TX AMATEUR RADIO
ALONG HIGHWAY 385
&&
SDLocal storm report, Jun 26, 6:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
634 PM CDT TUE JUN 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND GST 6 SW AMARILLO 35.14N 101.89W
06/26/2007 E65 MPH RANDALL TX NWS EMPLOYEE
&&
CKLocal storm report, Jun 26, 6:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
635 PM CDT TUE JUN 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND GST 4 SE AMARILLO 35.16N 101.77W
06/26/2007 E63 MPH RANDALL TX BROADCAST MEDIA
60 TO 65 MPH WINDS ESTIMATED BY LOCAL MEDIA
&&
CKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:08 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 67 min |
| Jun 26, 3:54 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 66 min |
| Jun 26, 4:25 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 65 min |
| Jun 26, 5:02 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 58 min |
| Jun 26, 5:31 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 29 min |
| Jun 26, 5:54 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 66 min |
| Jun 26, 6:07 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 53 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.